Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


going back to combivir and fear of renewed lypoatrphy
Mar 13, 2013

Hi Doc, I went off d4t some 5 years ago after severe lyopatrophy. I have since really seen some improvement on my face arms, buttocks and legs. However recently, after experiencing some problems with my kidney function, my doctor has changed my current regimen of truvada, atazanavir and ritonavir to combivir, atazanavir and ritonavir. However I am a bit worried about the combivir and possible return of the lypo. As it is I am between a rock and a hard place: the possiblity of serious kidney problems or the possibility of another lypo episode. I really need your thoughts on this thanks

Response from Dr. Henry

Choosing between increased risk for lipoatrophy and kidney problems is frustrating for sure. If you are HLA B5701 negative abacavir instead of zidovudine may be an option that might diminish risk for both lipoatrophy and renal impairment for you. There is a new form of tenofovor in development that may have less of a risk for renal problems (possibly 1-2 years out). KH



Previous
viral load
Next
Long Term Effect Combivir/Sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement